# SDR CA100604003

- Difficulty date: June 3, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Boeing 767375
- Aircraft time: 74,028 hours, 8,524 cycles
- Engine: Ge CF680C
- System (JASC): 7120 · Engine Mount Section
- Part: Nut
- Condition: Wrong Part
- Location: Engine Mount
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) AN ANOMALY DETECTED DURING A RECENT ENGINE CHANGE WHEN DIFFICULTY WAS ENCOUNTERED IN APPLYING TORQUE TO 4 EACH FORWARD MOUNT BOLTS. NUTS, WHICH ARE CAPTIVE TO MOUNT AS RECEIVED WITH ENGINE, WERE SUBSEQUENTLY REJECTED AND NEW NUTS INSTALLED.  ENGINE CHANGE PROGRESSED WITH NO PROBLEMS.  4 NUTS IN QUESTION ARE IDENTIFIED WITH "K N11Z14CK" WHICH IS ASSUMED TO BE AN BACN11Z14CK. PART NUMBER IS A MANUFACTURER NUT & IS AN ALTERNATE TO NAS1805-14 AS PER IPC.  SUBJECT NUTS FOUND TO HAVE WHAT APPEARS TO BE A COPPER PLATING UNDERNEATH A DRY-FILM COATING. WALL THICKNESS OF UPPER DEFORMED SECTION OF SUBJECT NUTS IS THICKER THAN THAT OF THE ALTERNATE NAS1805. SPECIFICATIONS FOR NAS1805 NUTS AND BACN11Z14CK NUTS INDICATES THAT THEY SHOULD BE DIMENSIONALLY THE SAME.  SUBJECT NUTS CHECKED FOR RUN ON TORQUE AND WERE FOUND TO VARY BETWEEN 70 - 80 FT LBS WHICH IS GREATER THAN THE MAXIMUM 50FT LBS ALLOWED BY THE AMM AND ROUTINE JOB CARD FOR THIS TYPE OF ENGINE CHANGE.  A LABORATORY ANALYSIS WAS CONDUCTED, AND FOUND THE NUT DOES NOT COMPLY WITH MANUFACTURER SPECIFICATIONS SINCE THE FINISH IS COPPER RATHER THAN SILVER AS REQUIRED PER THE FINISH SECTION IN THE SPEC.   THESE NUTS CAME WITH AN ENGINE FROM OUR PROVIDER. BUT IT IS INCONCLUSIVE WHETHER THE NUTS WENT OUT WITH THE ENGINE OR IF THEY WERE SUPPLIED BY THE SERVICE PROVIDER WITH THE ENGINE UPON ITS RETURN.  THE INTERNAL STOCK WAS VERIFIED AND NO OTHER ANOMALIES WERE OBSERVED.
